Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Skin rash
Mar 15, 2013

I have taken atripla for two years, I have these small red pimple like rash most of my body ans very itchy at night. Sometime they got infected after I scratch. I have been using clobetasol cream to suppress them. My t-cell is 630 at 20% and ny viral load is undetected . I have difficult time with these rash and got depress sometime. Atripla work very good for me, but can not handle the rash any more. Is it smart for me to switch atripla to something else or complera?

Response from Dr. Henry

In situations like this crucial to make accurate diagnosis for the skin condition. Common diagnoses in situations as you describe include eosinophilic folliculitis, seborrhea, eczema, and other conditions. Drug reaction is possible but I would often refer a patient to a dermatologist to try and better understand the proper diagnosis. If due to one of the components of Atripla (seems unlikely to me) the switching to Complera would help only of the rash were due to the efavirenz in Atripla (only component of Atripla different than components of Complera) AND the same skin reaction did not occur with rilpivirine (in same drug family as the efavirenz). KH



Previous
irritated pancreas
Next
PEP and coffee and alchohol

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement